Quasi self-adjoint nonlinear wave equations

Document type: Journal Articles
Article type: Original article
Peer reviewed: Yes
Full text:
Author(s): Nail H. Ibragimov, M. Torrisi, R. Tracinà
Title: Quasi self-adjoint nonlinear wave equations
Journal: JOURNAL OF PHYSICS A: MATHEMATICAL AND THEORETICAL
Year: 2010
Volume: 43
Issue: 44
Pagination: 442001 (8pp)
ISSN: 1751-8113
Publisher: IOP Publishing Ltd
URI/DOI: 10.1088/1751-8113/43/44/442001
Organization: Blekinge Institute of Technology
Department: School of Engineering - Dept. of Mathematics & Natural Sciences (Sektionen för ingenjörsvetenskap - Avd.för matematik och naturvetenskap)
School of Engineering S-371 79 Karlskrona
+46 455 38 50 00
http://www.bth.se/ing/
Authors e-mail: nib@bth.se
Language: English
Abstract: In this paper we generalize the classification of self-adjoint second-order linear partial differential equation to a family of nonlinear wave equations with two independent variables. We find a class of quasi self-adjoint nonlinear equations which includes the self-adjoint linear equations as a particular case. The property of a differential equation to be quasi self-adjoint is important, e.g. for constructing conservation laws associated with symmetries of the differential equation.
Subject: Mathematics\Analysis
Mathematics\General
Keywords: Quasi self-adjoint nonlinear equations, symmetries, conservation laws
Note: stacks.iop.org/JPhysA/43/442001
Edit